Hail, Clay
- When
- May 4, 2:09 PM CST
- Where
- Clay County, West Pt
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 33.600, -88.650
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at May 4, 9:30 AM CST, 4 hours 39 minutes earlier.
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE JACKSON MS 1030 AM CDT THU MAY 4 2006 .DISCUSSION...UPDATING FORECAST TO LOWER POPS ACROSS THE NORTH. AS THE CONVECTIVE LINE ACROSS NRN MS MOVED SOUTH IT MOVED AWAY FROM THE THETA E RIDGE AND LL CONVERGENCE AND THUS QUICKLY BEGAN TO DIE. IT HAS THROWN OUT AN OUTFLOW BNDRY WHICH IS CURRENTLY MOVING THROUGH THE JACKSON METRO. THIS OUTFLOW BNDRY WILL HAVE LITTLE EFFECT IN JACKSON AND SOUTH WHERE WINDS MAY SHIFT TO THE NORTH FOR ABOUT 30 MINS TO AN HR. ALSO WILL NEED TO LOWER TEMPS A LITTLE IN THE NW WHERE CONVECTIVE DEBRIS WILL HOLD DOWN TEMPS FOR A GOOD PORTION OF THE DAY. ALONG AND SOUTH OF THE I 20 CORRIDOR I WONT MAKE ANY CHANGES YET AS THE FORECAST LOOKS GOOD SO FAR. MAY NEED TO REVISIT THIS THOUGH IF THE OUTFLOW BNDRY MOVING THROUGH MS COLLIDES WITH AN OUTFLOW BNDRY TRYING TO PUSH EAST OUT OF E TX. THIS COULD PROVIDE ENOUGH CONVERGENCE FOR SOME SHRA AND TSRA TO DEVELOP. AS FOR SEVERE POTENTIAL...WE ARE UNDER A SLIGHT RISK BUT LOOKING AT WINDS THE SHEAR IS GOING TO REALLY BE LACKING TODAY UNTIL POSSIBLY LATE THIS AFTERNOON/EARLY EVENING TIME FRAME WHERE THE RUC IS SHOWING A LITTLE BIT OF MID LEVEL FLOW. INSTABILITY WILL BE GOOD WITH CAPE OF AROUND 2000 J/KG...LIS NEAR -6 AND MID LEVEL LAPSE RATES AROUND 7 C/KM AND WITH SHEAR INCREASING SOMEWHAT LATE THIS AFTERNOON THERE IS THE OUTSIDE CHANCE OF A STRONG TO SEVERE STORM. && .AVIATION...VFR CONDITIONS ARE EXPECTED THROUGHOUT THE REMAINDER OF THE DAY WITH THE ONLY CONCERN BEING SOME SCATTERED CONVECTION THIS AFTERNOON. ANY TSRA WILL DROP VISIBIES DOWN TO MVFR OR POSSIBLY IFR IF THE RAINFALL IS HEAVY ENOUGH. ALSO CEILINGS WILL BE IN THE VFR RANGE ALL DAY BUT MVFR RANGE CEILINGS WILL BE POSSIBLE WITH ANY TSRA THAT DEVELOPS. && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && CAB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 546 AM CDT THU MAY 04 2006 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 051046- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 546 AM CDT THU MAY 04 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS AREAS NORTH OF INTERSTATE TWENTY TODAY...ESPECIALLY DURING THE MIDDAY AND AFTERNOON HOURS. THE MAIN TRIGGER FOR THIS DEVELOPMENT WILL BE AN OUTFLOW BOUNDARY THAT WILL OOZE SOUTH INTO THE ARKLAMISS AS THE DAY PROGRESSES. SOME OF THESE STORMS COULD BE LOCALLY STRONG AT TIMES...PRODUCING WINDS TO 45 MPH...FREQUENT LIGHTNING...HEAVY DOWNPOURS...AND EVEN SMALL HAIL. IT IS POSSIBLE A FEW OF THESE STORMS CLOUD APPROACH SEVERE LIMITS DURING THE AFTERNOON HOURS. FURTHER SOUTH...ISOLATED THUNDERSTORMS CANNOT BE RULED OUT THIS AFTERNOON SOUTH OF INTERSTATE TWENTY...BUT ANY OF THIS ACTIVITY IS NOT EXPECTED TO BE VIGOROUS. SEVERE STORMS WILL BECOME A LITTLE GREATER POSSIBILITY TONIGHT...MAINLY WEST OF THE NATCHEZ TRACE CORRIDOR...AS A COLD FRONT APPROACHES FROM THE NORTH AND A MID LEVEL DISTURBANCE NEARS. ANOTHER CLUSTER OF STORMS IS EXPECTED TO DEVELOP LATE TODAY IN THE ARKLATEX REGION...AND THEN AFFECT AT LEAST THE NORTHWEST HALF OF THE ARKLAMISS BEFORE SUNRISE FRIDAY. HIGHER LEVELS OF INSTABILITY AND WIND SHEAR WEST OF THE NATCHEZ TRACE CORRIDOR OVERNIGHT WILL BRING A RISK FOR SOME SEVERE STORMS CAPABLE OF PRODUCING DAMAGING WINDS AND HAIL. ...FLOODING... THUNDERSTORMS HAVE THE POTENTIAL TO AFFECT AREAS OF EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND NORTHWEST MISSISSIPPI A FEW TIMES FROM TODAY THROUGH TONIGHT. TOTAL RAINFALL IN ISOLATED LOCATIONS ALONG AND NORTHWEST OF A BASTROP...TO LAKE PROVIDENCE...TO GRENADA LINE COULD BE FROM 1 TO 2 INCHES BY SUNRISE TOMORROW. THIS COULD LEAD TO PONDING OF WATER...PARTICULARLY IN LOW-LYING AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... ...DAYS TWO AND THREE...FRIDAY AND SATURDAY... STRONG TO LOCALLY SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS AREAS OF NORTHEAST LOUISIANA AND CENTRAL MISSISSIPPI ALONG AND SOUTH OF THE INTERSTATE TWENTY CORRIDOR DURING THE DAY FRIDAY AS A COLD FRONT MOVES SOUTH INTO THE REGION. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE REGION THROUGH MIDDAY FRIDAY...BUT ATMOSPHERIC INSTABILITY WILL BECOME MAXIMIZED ALONG AND SOUTH OF INTERSTATE TWENTY BY AFTERNOON. DUE TO THIS REASON...AND MODERATE LEVELS OF AVAILABLE WIND SHEAR...AT LEAST ISOLATED STORMS FORMING IN THE AFTERNOON HERE WILL HAVE THE POTENTIAL TO BE SEVERE...CAPABLE OF PRODUCING DAMAGING WINDS...LARGE HAIL AND VERY HEAVY RAINFALL. ISOLATED SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE OVER THE SAME AREA SATURDAY AND SATURDAY NIGHT AS A COMPLEX OF THUNDERSTORMS MOVES ACROSS THE REGION. ...DAYS FOUR THROUGH SEVEN...SUNDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED LATE THURSDAY NIGHT OR FRIDAY AND AGAIN ON SATURDAY...BUT IS OTHERWISE NOT ANTICIPATED THROUGH NEXT THURSDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The Columbus AFB radar (KGWX), 44 km away, was scanning. The volume nearest the first event began at 20:07 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2006Every state in 2006This day in weather historyWarnings in Mississippi, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5505430.